Naloxone reversal of hypotension due to captopril overdose.

Abstract

The hemodynamic effects of captopril and other angiotensin-converting enzyme inhibitors may be mediated by the endogenous opioid system. The opioid antagonist naloxone has been shown to block or reverse the hypotensive actions of captopril. We report a case of an intentional captopril overdose, manifested by marked hypotension, that resolved promptly with the administration of naloxone. To our knowledge, this is the first reported case of captopril-induced hypotension treated with naloxone. Our experience demonstrates a possible role of naloxone in the reversal of hypotension resulting from captopril.

Statistics

050100150'03'05'07'09'11'13'15'17
Citations per Year

155 Citations

Semantic Scholar estimates that this publication has 155 citations based on the available data.

See our FAQ for additional information.

Cite this paper

@article{Varon1991NaloxoneRO, title={Naloxone reversal of hypotension due to captopril overdose.}, author={Joseph Varon and S. R. Duncan}, journal={Annals of emergency medicine}, year={1991}, volume={20 10}, pages={1125-7} }